Ohio, 2025Flood in Ohio, August 13, 2025
August 13, 2025 · NWS ILN · 1 event in 1 county or zone
Scattered thunderstorms produced locally heavy rainfall during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced locally heavy rainfall during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 13, 5:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 13, 5:50 PM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
650 PM EDT Wed Aug 13 2025
.SYNOPSIS...
The threat for showers and thunderstorms will continue into tonight
as a weak cold front drops south through the area. Thursday will
feature slightly cooler and drier conditions before a warming trend
starts on Friday and continues into the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Mid level westerlies push south thru the Great Lakes and into the
Ohio Valley as a long wave trof settles across the southeast Canada
and northern New England.
An embedded weak shortwave along with moderate instability will
promote the development of scattered convection ahead of a slow
moving surface front. Shear is very marginal but PWAT values remain
high today - especially across the southeast half of the area. ILN/s
12Z sounding observation recorded a PWAT of 1.87 inches. Marginal
shear and DCAPE will limit the severe weather threat with the main
threat being heavy rain and localized flooding through evening.
The weak cold front will continue progressing south through the area
settling south of the Ohio River later tonight and precipitation
chances will come to an end. Winds shift to the north/northwest
behind the front. Forecast lows drop to readings ranging from the
middle 60s along and west of I-75 to near 70 over the southeast.
There is a signal for fog over the southeast - so will include a
mention of patchy fog overnight into early Thursday.
&&
.SHORT TERM /THURSDAY NIGHT/...
West-northwest mid level flow across the area with a rather weak
embedded shortwave rippling thru the Ohio Valley during the
afternoon. Marginal instability with BL CAPE values approaching 1000
J/KG in the post frontal zone will allow for an isold threat for a
shower or thunderstorm over the southeast mainly during the
afternoon. Temperatures will not be quite as hot with highs from the
mid 80s northwest to the upper 80s southeast.
Any diurnally driven storms to end quickly Thursday evening with
surface high pressure building across the Great Lakes. Expect mainly
clear sky conditions with the potential for valley fog. Low
temperatures drop into the mid and upper 60s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Large scale quasi-zonal flow continues over the Great Lakes region
with a broad ridge over most of southern CONUS. The feature of
interest, a closed low/ trough digging down into southern Canada,
may be able to dig far enough south to influence our sensible
weather down near the Mid-Atlantic region, though guidance struggles
with whether this feature will be able to break down the ridge
enough to impact us.
Looking a bit closer, as the trough approaches on Friday, we remain
dry, though with continued hot and muggy conditions. This trend
continues on Saturday, though perhaps a few degrees warmer. By
Sunday into Monday, we begin to feel the influences of the trough a
bit more, with increased cloud cover and an increased chance for
PoPs. Right now, the blend holds PoPs along and north of I-70,
though this may shift latitudinally depending on how things progress.
Chance PoPs remain in the forecast as we head into early week, with
ensemble guidance stalling the frontal boundary out near our region.
Outside of this system, the other item of note for the extended will
be the warming temperatures and increasing humidity. Head index
values once again begin to tickle the upper 90s to (possibly) low
100s near the end of the weekend and into the start of the working
week. Confidence is medium on this right now and will hinge on how
the trough progresses. However, still worth noting for planning
purposes.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Chances for showers and storms will come to an end over the next few
hours. Dry conditions are then expected through the rest of the TAF
period.
The main concern overnight is for fog development, with MVFR to IFR
fog expected at the TAF sites during the early morning hours. LIFR is
expected in the valley at KLUK. Visibilities are expected to improve
by 13Z-14Z. VFR conditions are then expected through the day on
Thursday, with northeast winds of less than 10 knots.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CA
AVIATION...Hatzos
Hazardous weather outlook, Aug 13, 2:12 AM EST, 16 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
312 AM EDT Wed Aug 13 2025
INZ050-OHZ026-034-035-042>044-140715-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
312 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for east central Indiana and west
central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065-
070>074-077>082-088-140715-
Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-
Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
312 AM EDT Wed Aug 13 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are possible this afternoon. The strongest storms could
produce locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 1:04 PM EST, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
204 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM Tstm Wnd Dmg 1 NW Delaware 40.31N 83.08W
08/13/2025 Delaware OH Public
Large tree down on West Lincoln Avenue near
Campbell Street. Time estimated from radar.
1227 AM Tstm Wnd Dmg Delaware 40.31N 83.06W
08/13/2025 Delaware OH Public
Mingo Park closed due to numerous trees and
tree branches down in the park. Time
estimated from radar.
1227 AM Tstm Wnd Dmg 1 ENE Delaware 40.30N 83.06W
08/13/2025 Delaware OH Broadcast Media
Multiple trees down on Lake Street near
Chamberlain Street. Time estimated from
radar.
&&Special weather statement, Aug 13, 2:42 PM EST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
342 PM EDT Wed Aug 13 2025
OHZ056-065-132015-
Licking OH-Fairfield OH-
342 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FAIRFIELD AND SOUTH CENTRAL LICKING COUNTIES THROUGH 415 PM EDT...
At 341 PM EDT, a strong thunderstorm was located near Millersport,
moving east at 20 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baltimore, Buckeye Lake, Hebron, Millersport, Pleasantville,
Fairfield Beach, Harbor Hills, Thornport, Thurston, Kirkersville,
Rushville, West Rushville, State Route 158 at State Route 204,
Interstate 70 at State Route 37, and Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 120 and 137.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3991 8225 3992 8240 3992 8242 3993 8242
3993 8246 3984 8247 3983 8240 3975 8238
3974 8239 3983 8268 3998 8266 3993 8225
TIME...MOT...LOC 1941Z 282DEG 20KT 3991 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
McGinnisFlood, Greene
- When
- August 13, 7:00 PM EST to 9:00 PM EST
- Where
- Greene County, 0.71 mi NNE of Bellbrook to 0.68 mi NNE of Bellbrook
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.640, -84.065
High water was reported on Hess Road and Lower Hillside Drive.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Idaho, August 13 to 31, 2025$18 million · 1 event
- Wildfire in Washington, August 13 to 24, 2025$3.9 million · 1 event
- Wildfire in Washington, August 13 to 14, 2025$500,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 13, 202566 kt wind · 55 events
- Flash Flooding in Pennsylvania, August 13, 2025$47,000 · 5 events
- Flood and Hail in South Dakota, August 13 to 14, 20251.5 in hail · 18 events
- Flash Flooding in West Virginia, August 13, 2025$20,000 · 3 events
- Heat in Mississippi, August 13 to 15, 202516 events
- Heat in Arkansas, August 13 to 15, 202512 events
- Damaging Winds in Wyoming, August 13, 202561 kt wind · 12 events
- Flash Flooding and Hail in West Virginia, August 13 to 14, 2025$500 · 1 in hail · 10 events
- Flash Flooding and Hail in New Hampshire, August 13, 2025$4,000 · 1.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281261.